MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A25-25/C95-O20V
Medical Device Problem Codes Material Puncture/Hole (1504); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation as they remain implanted in the patient.All available patient medical records and imaging studies have been received and are pending evaluation by a clinical specialist.A follow-up report will be submitted upon completion.Device iteration is afx with duraply.Device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the endovascular implant of an afx2 bifurcated stent graft and afx vela suprarenal.Approximately three (3) years post initial procedure aneurysm enlargement with a type iiib endoleak (with two (2) holes) of the afx vela suprarenal were identified.Reintervention was completed by open repair with the treatment of felt bands.The patient status post-open repair was reported to be stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement of 21mm, the open repair procedure and the type iiib endoleak seen during the open repair procedure are confirmed.The clinical assessment also determined that type ii endoleaks of the lumbar artery and a type ia endoleak occurred that was not included in the event as reported.The type ii and ia endoleaks were discovered during a review of the computerized tomography (ct) scan dated on (b)(6) 2022.The most likely causation for the aneurysm enlargement, type ii endoleaks and open repair procedure are undetermined.The most likely causation for the type iiib endoleak is also undetermined as the ct scan provided did not show a type iiib endoleak and the stent diameters were within normal limits.It is unclear if the damage occurred with the open repair intervention or if the type iiib endoleak was present prior to open repair.Procedure related harms for this adverse event/incident could not be determined.The final patient status was reported to be in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the endovascular implant of an afx2 bifurcated stent graft and afx vela suprarenal.Approximately three (3) years post initial procedure aneurysm enlargement with a type iiib endoleak (with two (2) holes) of the afx vela suprarenal were identified.Reintervention was completed by open repair with the treatment of felt bands.The patient status post-open repair was reported to be stable.After the initial report, the clinical assessment also determined that type ii endoleaks of the lumbar artery and a type ia endoleak occurred that was not included in the event as reported.The type ii and ia endoleaks were discovered during a review of the computerized tomography scan dated on (b)(6) 2022.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15632932
Report Number2031527-2022-00249
Device Sequence Number5873234
Product Code MIH
UDI-Device Identifier00818009013620
UDI-Public(01)00818009013620(17)220425
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 10/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model NumberA25-25/C95-O20V
Device Lot Number2243131001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT (SN (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown